MAUDE Adverse Event Report: COVIDIEN 3ML SYRINGE 22G X 1; SYRINGE, PISTON

COVIDIEN 3ML SYRINGE 22G X 1; SYRINGE, PISTON
Model Number 1180322100
Medical Device Problem Codes Fluid/Blood Leak (1250); Nonstandard Device (1420)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the human use syringe does not have a tight seal as it squirts out when end user applies pressure.Additional information received stated that the syringes are used primarily for equine but occasionally farm dog/cat, vaccines.The customer despite checking/tightening the luer lock seal, syringes leak (squirt out around luer seal) when they give an injection sometimes after.4 to.6 ml of 1ml have gone in the muscle, the rest squirts out with the needle still 1" in the muscle.Sometimes only.1 to.2 ml goes in before squirting out.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was release accomplishing all quality standards.Samples were submitted with this complaint as well as a photo but the reported issue could not be confirmed; the samples were visually and physically tested and were found to be in good standing.As the samples did not exhibit any defect this root cause could not be confirmed.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, this lot met all defined acceptance requirements and was released.The investigation did not identify a systemic issue with the product or process, no trend exists for the issue reported, and a specific root cause could not be identified based on available information.Therefore, a corrective and preventive action (capa) is not necessary at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
3ML SYRINGE 22G X 1
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key10312042
Report Number1017768-2020-00834
Device Sequence Number14296973
Product Code FMF
UDI-Device Identifier10884521012356
UDI-Public10884521012356
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1180322100
Device Catalogue Number1180322100
Device Lot Number513841X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1